March 25, 2019 at 10:12 pm #112724AngelacaweinParticipant
Where to start, I have been on Adderall for 10 years. I took the name brand for several years and the past 3 have taken the generic. I have had no problems with any of the generic except Teva/Activis I am ADHD and really need for my medication to work. I have not had any side effects with Adderall until now. After taking this for a few days, I feel horrible. I am not sure the proper wording to use so please bare with me. I feel this heavy feeling and like my brain went into hibernation. I can’t think or think of things I normally could. I have no motivation but to sit in a chair and stare off into space. After a few hours of that I am extremely tired can’t quit yawning and feel like I have been up for a few days. I have been getting headaches and I don’t get headaches. At first I thought that I was getting sick or something. I even checked to make sure my carbon dioxide detectors were working and if my children were experiencing the things I have. My children have even asked me, “What is wrong with me.” I feel like I have taken Valium or Xanax instead of a stimulant. I am 49 years old, no medical problems besides ADHD. I am not currently taking any other medications. I don’t drink alcohol can’t stand it or do any illegal drugs, prescribed, or over the counter. I am normally an energetic, driven, positive person. Nothing in my life or house hold has changed. I am going to call my doctor in the morning and see what he says and possibly see if I can get something different to take. Probably not because of insurance or the laws with stimulate medications. I called my doctor and they said to call the pharmacy and tell them and that I want them to order what I have been taking and to take back the pills I have. Has anyone ever done that before? About 6 months ago I filled my son’s Adderall, it was written for 20 pills and they gave him 30. I called the pharmacy and told them they gave him too much. I ended up taking 10 pills back to them.
April 3, 2019 at 11:56 pm #113219amznwmnParticipant
I have had similar issues with generic Adderall. I’m on 30 mgs three times a day and have been for close to 20 years. When the patent ran out on Adderall and I started getting whatever generic brand the pharmacy gave me, I noticed a difference between the generic medication manufactured by different companies. One worked better than the other. The non-active ingredients being used in the generic medication affected me differently and my body processed those ingredients differently.
So, absolutely, take the medication back to the pharmacy and tell them to get what the doctor prescribed.
Also, moving forward, if possible, you can ask your doctor to write on the prescription that it should be filled with the name brand medication. If your insurance won’t pay for it, you have the right to call them and explain the situation and see if you can get them to approve it. If not, my suggestion would be to make a note of the manufacturer of the generic that’s making you sick, then call around to the pharmacies in your area and ask them what manufacturer made their supply of generic Adderall to find one you can take. You might want to ask what their price is for the name brand too because prices vary greatly between pharmacies so f your insurance won’t cover the name brand, you may be able to afford it on your own.
When I started taking Adderall, my lock pharmacy was charging $350 for a one month supply. I called Costco (you don’t have to be a member to get prescriptions filled there) and paid $67 for the same amount of name brand medicine.
April 4, 2019 at 10:01 am #113240OutsiderParticipant
Are you using XR? You may have better brand to brand consistency with an XR generic since it is a more complex formulation inside the capsule.
As noted above, also note the brand each time you fill an Rx. It is true a particular brand may have an issue for you but it is uncommon. A pharmacy can get a different generic for you to try. Switching generics wont affect insurance and pharmacies should comply with your request plus you wont need an updated prescription from the doc. They may resist only because they get better pricing from some companies over others and they will have to eat the difference (they shouldn’t make you pay extra for a different brand generic).
I find it very helpful to take dose holidays 1-2 days/week too.
April 4, 2019 at 10:47 am #113242Brendan09Participant
I was taking Teva for the past few months and I felt exactly like you feel. I told my doctor and I went back to Vyvanse and I feel much better.
I experienced ineffectiveness with another generic adderall. I didn’t return the pills, my doctor wrote a prescription for vyvanse and I disposed of the other pills. I am thankful my doctor treats me like an adult and understands this happens. I am sure some doctors might accuse their patients of hoarding pills in a situation like this.
You must be logged in to reply to this topic. Login